| Model Number |
PCB00 |
| Medical Device Problem Codes |
Break (1069); Split (2537)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/19/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that once the intraocular lens (iol) went out, the cartridge split.There was patient involvement, but no injury.During follow up, it was stated that the cartridge tip was broken.No additional information was provided to abbott medical optics.
Additional Manufacturer Narrative
Device evaluation: the preloaded delivery system was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 08/01/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in advanced position and locked.Visual inspection showed what appear to be viscoelastic residue in the cartridge of the pcb00 device.The intraocular lens was not observed inside the device.The cartridge tip was observed with slight stress marks; these marks are typical of a lens that passed through the device.The cartridge was disassembled for inspection and no splits, cracks or breaks were observed in the cartridge.The customer's reported complaint was not verified.All pertinent information available to abbott medical optics has been submitted.